Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Red bumps below navel, legs after starting Ery tabs, no improvement with hydrocortisone cream. Help?

Just about a month ago I stopped taking antibiotics prescribed by my dermatologist for my acne . The prescription was Ery Tabs and they were stronger then the 330mg I ve had before and they were pink. I stopped taking them because I started to see red bumps around and below my navel and on my legs especially my inner thighs. I know what ingrown hairs look like they were not ingrown hairs. I believe it was the medication I was taking that caused it but the red bumps don t seem to go away. I ve tried using hydrocortisone cream to treat it but its left scars and I m still seeing new ones appear. I would like to know how to treat it and not have then come back.
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Dec 2013

Welcome and thanks for posting your query to Healthcare Magic.

As per your query you have red bumps below navel, legs after starting Ery tabs and there is no improvement with hydrocortisone cream.

After reading your query it appears the possibility of "Folliculitis" meaning inflammation of the hair roots.
Our skin is always been harbored by bacteria.But due to any friction or trivial touching with continuous exposure to water there can be entrance of the bacteria in the skin. Once these enter these proliferate to cause inflammation of the hair roots. The infection then spreads to side by roots and so results in red swollen area with pus in it.

For the prevention and betterment kindly follow the suggestions below:
- stay away from hot and humid climate.
- Do not scratch any skin lesion or even try to touch unnecessarily.
-Apply any antibacterial cream such as fucidin or mupirocin or gentamicin 2 times a day in a very thin layer so that it should not be visible to naked eye.
-You can do cold water compresses to reduce the intensity of itching.
-Do not scratch or rub the skin as it can lead to further aggravation.
-You can take oral painkillers such as paracetamol round the clock to reduce the intensity of the pain.
In my opinion it can no be because of your antibiotics. Rather antibiotics are helpful in presenting further infection.It is better to consult a dermatologist for best guidance.

Hope these informations will help. If you have further queries I will be happy to help.

"With good health wishes"

Dr Sanjay Kumar Kanodia
MD (Dermatology & STDs)
Answered: Wed, 24 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor